Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 105, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 25, 2021, 1:48 PM EDT for Bracken County, Pendleton County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 25, 2021, 2:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bracken County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WUUS51 KILN 251748
SVRILN
KYC023-191-251815-
/O.NEW.KILN.SV.W.0105.210825T1748Z-210825T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
148 PM EDT Wed Aug 25 2021
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Bracken County in northern Kentucky...
Pendleton County in northern Kentucky...
* Until 215 PM EDT.
* At 147 PM EDT, a severe thunderstorm was located over Falmouth,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Falmouth, Brooksville, Butler, Morgan, Mount Auburn, Browning
Corner, Willow Grove, Bradford, Powersville, Johnsville, Goforth,
Woolcutt, Neave, Milford, Greenwood, Berlin, Lenoxburg, Santa Fe,
Kincaid Lake State Park and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3856 8417 3855 8419 3855 8422 3856 8422
3857 8420 3858 8421 3857 8435 3856 8440
3856 8441 3861 8448 3879 8441 3883 8429
3874 8401 3857 8412 3855 8414
TIME...MOT...LOC 1747Z 288DEG 18KT 3869 8436
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hickman2 follow-up statements
493
WWUS51 KILN 251757
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
157 PM EDT Wed Aug 25 2021
KYC023-191-251815-
/O.CON.KILN.SV.W.0105.000000T0000Z-210825T1815Z/
Bracken KY-Pendleton KY-
157 PM EDT Wed Aug 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR BRACKEN AND PENDLETON COUNTIES...
At 157 PM EDT, a severe thunderstorm was located over Falmouth,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Falmouth, Brooksville, Butler, Morgan, Mount Auburn, Browning Corner,
Willow Grove, Bradford, Powersville, Johnsville, Goforth, Woolcutt,
Neave, Milford, Greenwood, Berlin, Lenoxburg, Santa Fe, Kincaid Lake
State Park and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3856 8417 3855 8419 3855 8422 3856 8422
3857 8420 3858 8421 3857 8435 3856 8440
3856 8441 3861 8448 3879 8441 3883 8429
3874 8401 3857 8412 3855 8414
TIME...MOT...LOC 1757Z 288DEG 18KT 3867 8430
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hickman470
WWUS51 KILN 251814
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
214 PM EDT Wed Aug 25 2021
KYC023-191-251823-
/O.EXP.KILN.SV.W.0105.000000T0000Z-210825T1815Z/
Bracken KY-Pendleton KY-
214 PM EDT Wed Aug 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR BRACKEN AND PENDLETON COUNTIES
WILL EXPIRE AT 215 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3856 8417 3855 8419 3855 8422 3856 8422
3857 8420 3858 8421 3857 8435 3856 8440
3856 8441 3861 8448 3879 8441 3883 8429
3874 8401 3857 8412 3855 8414
TIME...MOT...LOC 1813Z 288DEG 18KT 3864 8420
$$
HickmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:59 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 25, 10:59 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1059 AM EDT Wed Aug 25 2021 .SYNOPSIS... Strong mid-level ridge stretching from the central plains through the Ohio Valley provides very warm and humid conditions through the weekend. A daily chance of storms continues in this pattern. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Decreased temperatures slightly today with cloud cover and precipitation. A disturbance moving through today will allow for shower and thunderstorm activity. An isolated damaging wind gust will be possible along with locally heavy downpours. While an isolated location may reach near heat advisory criteria, with expected cloud cover and precipitation will just continue the sps and not issue any heat headlines. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Warm and steamy weather continues tonight and Thursday with lingering slight chance of storms. Elevated instability tonight will require some trigger... likely in the form of weakening outflow boundaries from storms closer to mid-level energy in the north. High-res guidance maintains very different solutions here, as can be expected in this pattern. Hot weather continues on Thursday, along with the chance of storms. Models keep mid-level energy and frontal boundary well to the north. Heat indices topping out in the 95-100 degree range deserve inclusion in the HWO. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... A large subtropical ridge will continue to be in place across the eastern CONUS including the Ohio Valley at the beginning of the long term forecast period. This pattern will continue to offer hot weather conditions through the weekend -- with highs generally from the upper 80s through lower 90s. These readings will be 7 to 10 degrees above normal. A stalled front will lay out east-west parallel to the westerlies across the Great Lakes. The best threat for storms will be across the north around the periphery of the ridge -- closer the frontal boundary. Have high chance pops north with low chance pops in the south Friday. Model solutions have been consistent amplifying the ridge into the Great Lakes this weekend. This will continue to favor hot and humid conditions, with mainly diurnal showers and thunderstorms. With a lack of strong forcing, storm coverage will be isolated to scattered with the best coverage north. A change in the pattern looks to take place early next week with a progressive shortwave and associated surface cold front moving through the area Monday/Monday night. Have likely pops for thunderstorms Monday and continued chance pops across the south Tuesday. Temperatures look to top out in the mid and upper 80s Monday and in the lower and middle 80s Tuesday. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Weak mid-level disturbance, barely noticeable on H5 model guidance, provides some impetus for scattered storms today. Best odds are for the afternoon hours with peak heating. Otherwise, expecting VFR conditions to prevail. Winds likely will be around 5 knots or less. OUTLOOK...Thunderstorms are possible through Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Novak SHORT TERM...Hogue LONG TERM...AR AVIATION...Hogue
Hazardous weather outlook, Aug 25, 10:31 AM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1031 AM EDT Wed Aug 25 2021 OHZ026-034-035-042>045-051-052-261445- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign- 1031 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Maximum heat index values will reach 95-100 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ046-053>056-060>065- 070>074-077>082-088-261445- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Delaware-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1031 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Maximum heat index values will be in the 95-100 degree range this afternoon. There is the potential for isolated damaging wind gusts this afternoon into the evening hours. Locally heavy downpours are also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Maximum heat index values will reach 95-100 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 12:10 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1210 PM EDT Wed Aug 25 2021
KYZ093-OHZ078>080-251645-
Campbell KY-Clermont OH-Highland OH-Brown OH-
1210 PM EDT Wed Aug 25 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL CAMPBELL,
CENTRAL CLERMONT, NORTHERN BROWN AND SOUTHWESTERN HIGHLAND COUNTIES
THROUGH 1245 PM EDT...
At 1209 PM EDT, strong thunderstorms were located along a line
extending from near Mount Orab to near Amelia, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Alexandria, Amelia, Mount Orab, Bethel, New Richmond, Williamsburg,
Sardinia, Hamersville, Mowrystown, California, Lindale, Greenbush,
Saltair, East Fork State Park, Buford, Nicholsville, State Route 32
at US Route 68, Point Isabel, Bantam and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3906 8365 3886 8412 3896 8438 3914 8389
TIME...MOT...LOC 1609Z 285DEG 14KT 3909 8389 3898 8421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ClarkSpecial weather statement, Aug 25, 12:34 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1234 PM EDT Wed Aug 25 2021
OHZ073-080>082-251700-
Pike OH-Highland OH-Adams OH-Ross OH-
1234 PM EDT Wed Aug 25 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL ADAMS,
NORTHWESTERN PIKE, SOUTHERN HIGHLAND AND ROSS COUNTIES THROUGH 100 PM
EDT...
At 1234 PM EDT, strong thunderstorms were located along a line
extending from near Greenfield to near Rocky Fork Point to 8 miles
northeast of Sardinia, moving east at 40 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Chillicothe, Marshall, Bainbridge, Pike Lake, Kincaid Springs,
Belfast, Rocky Fork Point, Highland Holiday, Cynthiana, North Folk
Village, New Market, Mowrystown, South Salem, Sinking Spring,
Mooresville, Knockemstiff, Massieville, Berrysville, State Route 136
at US Route 62 and Highland County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3933 8275 3914 8298 3904 8333 3902 8387
3905 8387 3917 8361 3936 8334 3946 8274
TIME...MOT...LOC 1634Z 255DEG 35KT 3932 8329 3919 8353 3911 8372
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanSpecial weather statement, Aug 25, 12:40 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1240 PM EDT Wed Aug 25 2021
KYZ092-093-096-OHZ078-251715-
Pendleton KY-Kenton KY-Campbell KY-Clermont OH-
1240 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL KENTON,
CAMPBELL, NORTHEASTERN PENDLETON AND SOUTHWESTERN CLERMONT COUNTIES
THROUGH 115 PM EDT...
At 1240 PM EDT, a strong thunderstorm was located over Alexandria,
moving east at 20 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Independence, Alexandria, Highland Heights, Taylor Mill, Claryville,
Amelia, Wilder, New Richmond, Silver Grove, Melbourne, Cold Spring,
Ryland Heights, Crestview, Mentor, Moscow, California, Visalia,
Grants Lick, New Palestine and Gubser Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3883 8442 3889 8451 3904 8446 3903 8433
3902 8432 3903 8432 3902 8420 3881 8424
TIME...MOT...LOC 1640Z 280DEG 19KT 3894 8439
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanSpecial weather statement, Aug 25, 1:03 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
103 PM EDT Wed Aug 25 2021
KYZ093-096-097-099-OHZ078-079-251730-
Pendleton KY-Mason KY-Campbell KY-Bracken KY-Clermont OH-Brown OH-
103 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MASON,
NORTHERN BRACKEN, SOUTHERN CAMPBELL, NORTHEASTERN PENDLETON, SOUTHERN
CLERMONT AND SOUTHWESTERN BROWN COUNTIES THROUGH 130 PM EDT...
At 103 PM EDT, a strong thunderstorm was located near Felicity,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Georgetown, Bethel, New Richmond, Ripley, Augusta, Felicity,
Russellville, Hamersville, Dover, Higginsport, Mentor, Moscow,
Neville, California, Chilo, Mount Auburn, Willow Grove, Bradford,
Saltair and Nicholsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3874 8417 3881 8432 3892 8430 3899 8424
3898 8408 3895 8390 3892 8379 3880 8380
3873 8383 3869 8387 3870 8392 3870 8402
TIME...MOT...LOC 1703Z 283DEG 21KT 3888 8415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanSpecial weather statement, Aug 25, 1:08 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
108 PM EDT Wed Aug 25 2021
OHZ073-080-082-251745-
Pike OH-Highland OH-Ross OH-
108 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN PIKE, EAST
CENTRAL HIGHLAND AND SOUTHWESTERN ROSS COUNTIES THROUGH 145 PM EDT...
At 108 PM EDT, a strong thunderstorm was located over Cynthiana,
moving east at 20 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Bainbridge, Pike Lake, Kincaid Springs, Cynthiana, Sinking Spring,
Bourneville, Elm Grove, Buchanan, Paint Creek State Park, Summithill,
Knockemstiff, Lake White and Idaho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3898 8308 3903 8327 3905 8331 3905 8333
3910 8343 3921 8342 3928 8338 3930 8324
3929 8311 3925 8301 3910 8301
TIME...MOT...LOC 1708Z 283DEG 19KT 3918 8331
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanLocal storm report, Aug 25, 1:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 3 E FORT THOMAS 39.09N 84.39W
08/25/2021 M1.51 INCH HAMILTON OH COCORAHS
1.51 INCHES OF RAIN IN ONE HOUR.
&&
LCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:40 PM EDT | Special Weather Statement | ILN | Campbell | 35 min |
| Aug 25, 2:06 PM EDT | Special Weather Statement | ILN | Lewis | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.